Tornadoes · United States · Texas · 2017

EF1 tornado, Easton to Flanagan, Texas, May 28, 2017

From Easton to Flanagan, this EF1 tornado ran 4.6 miles across Gregg and Rusk counties on May 28, 2017, touching down at 5:07 PM CDT and reaching 400 yards wide. It killed nobody, and did $35,000 of property damage.

The rating scale

Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.

  1. EF065 to 85 mph

    Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.

  2. EF186 to 110 mphthis tornado

    Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.

  3. EF2111 to 135 mph

    Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.

  4. EF3136 to 165 mph

    Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.

  5. EF4166 to 200 mph

    Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.

  6. EF5over 200 mph

    Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.

  7. Unrated

    The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.

The record

Rating
EF1
Date
May 28, 2017
Touchdown
5:07 PM CDT (22:07 UTC)
Lifted
5:12 PM CDT (22:12 UTC)
On the ground
5 minutes
Path length
4.6 miles (7.5 km)
Path width
400 yards (366 m)
Deaths
0
Injuries
0
Property damage
$35,000
Counties
Gregg and Rusk counties
Touchdown point
32.383, -94.621
Lift-off point
32.372, -94.545
Record number
1705281607-01

The damage survey

86 damage points were recorded along this path by NWS SHV, in the Damage Assessment Toolkit the survey teams carry. The strongest indicator was rated EF1. The highest wind the damage implies is 107 mph.

Survey points are preliminary and are the raw material the published rating was built from. Source: NWS Damage Assessment Toolkit.

What the Weather Service recorded

Overnight showers and thunderstorms which held together into the morning hours of Sunday May 28th, moved into Northern Louisiana from the northwest during the morning hours after daybreak. These storms mostly dissipated by midday, leaving numerous outflow boundaries across the area. Meanwhile, a warm front moving northward into the area resulted in dew points quickly rising from the mid 60s to the mid 70s with its passage. This front stalled out near the Interstate 30 corridor of Northeast Texas, and south of this boundary, scattered thunderstorms quickly developed by mid-afternoon and spread east across East Texas near and south of the Interstate 20 corridor. These storms rapidly intensified during peak afternoon heating and instability, and produced numerous reports of wind damage across extreme Eastern Texas and even two short EF-1 tornadoes near and east of Longview. Training storms moving west to east also producing brief flash flooding at some locations. In the storms' wake, over 103,000 customers were left without power across East Texas and Western Louisiana in the AEP SWEPCO coverage area, which was the 4th worst storm (with outages) in the company's 105 year history.

A weak EF-1 tornado with maximum estimated winds near 90 mph touched down 2 miles west of the Easton community along Highway 2906 where it uprooted several trees. This tornado continued east along Highway 2906 where several more trees were snapped or uprooted with the most noticeable damage found in the city of Easton along the Gregg/Rusk County line. Several trees were uprooted and fell on homes in Easton, before moving across the city on the Rusk County side.

This is the continuation of the Gregg County tornado near the Easton community. This EF-1 tornado, with maximum estimated winds near 90 mph, continued east southeast through and southeast of Easton along County Road 2210 in Northeast Rusk County where numerous trees were snapped or uprooted. This tornado lifted about 3 miles east of Easton along County Road 2210 where the storm transitioned into a very long-lasting damaging straight-line wind event across extreme Eastern Texas and North Louisiana.

From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.

The warnings

No tornado warning for this county appears in the archive as in force at the moment the tornado touched down. One was issued for the county at another hour that day.

Issued (UTC)ExpiredProductOffice
21:50 UTC22:45 UTCSevere Thunderstorm WarningSHV
21:58 UTC22:30 UTCSevere Thunderstorm WarningSHV
22:11 UTC23:00 UTCTornado WarningSHV
22:15 UTC23:00 UTCSevere Thunderstorm WarningSHV
22:19 UTC01:23 UTCSevere Thunderstorm WatchSHV

Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.

The forecast that day

The Storm Prediction Center had this point in a Slight Risk, with a 0.02 chance of a tornado within 25 miles. The outlook in force was issued at 19:54 UTC.

SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.

What forecasters said that day

The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the tornado touched down at May 28, 4:12 PM CDT, 55 minutes earlier.

Area forecast discussion, May 28, 4:12 PM CDT, 55 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
412 PM CDT Sun May 28 2017

.DISCUSSION...
The cold front, weak as it is, is nosing into Northeast Texas to
Mineola and Gilmer. Thunderstorms will lend a convective outflow
assist and help to foster a good push into much of the ArkLaTex.
The HRRR has been playing catch up all day and is not too far off
now, but really explodes with much more widespread activity into
the evening along and South of I-20.

The models nudge a weak surface high down to along I-30 and put
the shields up with an active week for many rain wise South of the
boundary, which is still much of our area. The cold front will
sort of run out of gas and remain parked in the ArkLaTex just
drifting back and forth in the light South wind and numerous
outflows to boost coverage for the next few days. Some maybe heavy
at times and all with dangerous lightning. If thunder roars, go
indoors. Good advice for the kiddo's going forward into the rest
of spring 2017. /24/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  68  80  68  80 /  60  50  30  30
MLU  72  81  67  80 /  60  60  30  30
DEQ  61  86  62  85 /  20  10  10  20
TXK  66  82  64  82 /  30  20  10  20
ELD  66  78  66  81 /  50  40  20  30
TYR  66  79  66  82 /  50  40  20  30
GGG  68  80  66  81 /  50  40  20  30
LFK  71  81  68  82 /  80  60  30  30

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&

24
Hazardous weather outlook, May 28, 12:17 PM CDT, 4 hours 50 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Shreveport LA
1217 PM CDT Sun May 28 2017

LAZ001>006-010>014-017>022-TXZ136>138-149>153-165>167-291730-
Caddo-Bossier-Webster-Claiborne-Lincoln-Union-De Soto-Red River-
Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-Grant-
Caldwell-La Salle-Smith-Gregg-Harrison-Cherokee-Rusk-Panola-
Nacogdoches-Shelby-Angelina-San Augustine-
1217 PM CDT Sun May 28 2017

This Hazardous Weather Outlook is for much of Eastern Texas and
for all of Louisiana along and South of the I-20 corridor.

.DAY ONE...This Afternoon and Tonight...

Overnight thunderstorms have been ongoing into the afternoon along
I-20 from Shreveport to Ruston and Monroe. This will persist with
daytime heating while slowly moving Southeast. Some Hail has
occurred with these storms in particular and more is possible.
During the afternoon expect new thunderstorm development to be
likely in East Texas, and then overspreading much of the ArkLaTex
into the evening as the cold front and an upper low move over
head. Hail and damaging winds will be possible with more heating
and destabilization. If thunder roars, go indoors and clear the
lake if boating. Lightning is very dangerous, so be safe this
holiday weekend.

.DAYS TWO THROUGH SEVEN...Monday through Saturday...

This is a weak cold front and will only hold the chance for more
thunderstorms to occur on Memorial day and into much of the new
work week along and South of I-20 where rain is much needed for
the year as a whole. Along with the blessing of rain will come the
threat for gusty winds as temperatures heat up. Also the threat
for dangerous lightning will remain for those out of doors.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel, amateur radio
operators and storm spotters may be needed later today.

ARZ050-051-059>061-070>073-OKZ077-TXZ096-097-108>112-124>126-
291730-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-McCurtain-Red River-Bowie-Franklin-Titus-Camp-
Morris-Cass-Wood-Upshur-Marion-
1217 PM CDT Sun May 28 2017

This Hazardous Weather Outlook is for Southern Arkansas,
Southeast Oklahoma and adjacent Northeast Texas along I-30.

.DAY ONE...This Afternoon and Tonight...

The cold front will ease across the I-30 corridor late today and
after a busy overnight, the chance for many more thunderstorms
has diminished. However, isolated strong thunderstorms may yet
accompany the front later today and early evening as an upper
disturbance moves over the area. Hail would be the primary threat
from anymore strong storms.

.DAYS TWO THROUGH SEVEN...Monday through Saturday...

This cold front is fairly weak, but may have enough of an
influence to keep most of the new week's thunderstorm activity
more or less focused along the I-20 corridor into midweek.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel, amateur radio
operators and storm spotters should not be needed through
tonight.

24

In the hours before

Local storm report, May 28, 2:08 PM CDT, 2 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
208 PM CDT SUN MAY 28 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1012 AM     HAIL             4 W RED CHUTE           32.58N 93.67W
05/28/2017  E1.00 INCH       BOSSIER            LA   PUBLIC

            PUBLIC REPORTS QUARTER SIZE HAIL IN THE
            TIBURON NEIGHBORHOOD VIA NWS SHREVEPORT
            FACEBOOK PAGE.

&&

20
Local storm report, May 28, 2:14 PM CDT, 2 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
214 PM CDT SUN MAY 28 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1008 AM     HAIL             4 N BOSSIER CITY        32.59N 93.70W
05/28/2017  E1.00 INCH       BOSSIER            LA   PUBLIC

            PUBLIC REPORTS HAIL IN THE LAKEWOOD
            NEIGHBORHOOD IN NORTH BOSSIER.

&&

20
Local storm report, May 28, 2:21 PM CDT, 2 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
221 PM CDT SUN MAY 28 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1017 AM     HAIL             RED CHUTE               32.58N 93.61W
05/28/2017  E0.88 INCH       BOSSIER            LA   PUBLIC

            PUBLIC REPORTS NICKEL SIZE HAIL IN DOGWOOD
            NEIGHBORHOOD VIA NWS SHREVEPORT FACEBOOK
            PAGE.

&&

20
Local storm report, May 28, 3:34 PM CDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
334 PM CDT SUN MAY 28 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0105 AM     TSTM WND DMG     4 SW HOCHATOWN          34.16N 94.71W
05/28/2017                   MCCURTAIN          OK   PUBLIC

            LARGE TREE DOWN ON MARINA LANE NEAR BEAVERS
            BEND MARINA.

&&

20
Special weather statement, May 28, 3:35 PM CDT, 1 hour 32 minutes before
Special Weather Statement
National Weather Service Shreveport LA
335 PM CDT SUN MAY 28 2017

TXZ110-124-125-282115-
Upshur TX-Camp TX-Wood TX-
335 PM CDT SUN MAY 28 2017

...SIGNIFICANT WEATHER ADVISORY FOR WOOD...WESTERN UPSHUR AND
SOUTHWESTERN CAMP COUNTIES UNTIL 415 PM CDT...

At 334 PM CDT, Doppler radar was tracking a strong thunderstorm near
Quitman, or 10 miles north of Mineola, moving east at 40 mph.

Dime size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Mineola, Winnsboro, Quitman, Rosewood, Pleasant Grove, Hainesville,
Golden, Forest Hill, Alba, Yantis, Perryville, Grice and Pritchett.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3296 9500 3259 9496 3266 9556 3272 9564
      3296 9566
TIME...MOT...LOC 2034Z 272DEG 49KT 3281 9554

Palmer
Special weather statement, May 28, 4:18 PM CDT, 49 minutes before
Special Weather Statement
National Weather Service Shreveport LA
418 PM CDT SUN MAY 28 2017

TXZ108-110>112-124>126-136>138-282200-
Upshur TX-Gregg TX-Smith TX-Harrison TX-Cass TX-Camp TX-Marion TX-
Wood TX-Franklin TX-Morris TX-
418 PM CDT SUN MAY 28 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SMITH...SOUTHWESTERN
CASS...WESTERN MARION...NORTHWESTERN HARRISON...SOUTHWESTERN
FRANKLIN...EASTERN WOOD...UPSHUR...SOUTHERN MORRIS...CAMP AND
NORTHWESTERN GREGG COUNTIES UNTIL 500 PM CDT...

At 417 PM CDT, Doppler radar was tracking a strong thunderstorm near
Gilmer, moving east at 40 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Longview, Marshall, White Oak, Gladewater, Gilmer, Pittsburg,
Winnsboro, Leesburg, Jefferson, Linden, Hughes Springs, Lone Star,
Big Sandy, Hawkins, Ore City, Clarksville City, East Mountain,
Scroggins, Berea and Harleton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3296 9532 3296 9531 3299 9531 3300 9485
      3298 9482 3300 9482 3301 9434 3253 9428
      3255 9539
TIME...MOT...LOC 2117Z 259DEG 34KT 3276 9490

05

The air that afternoon

The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.

Shreveport, LA (KBAD), 12:00Z

10.1 hours before the tornado, 79 km from the path. May 28, 2017.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2017-05-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 0 joules per kilogram, CIN -48973, lifted condensation level 1753 meters above ground. Wind barbs in knots down the right edge.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Shreveport, LA at 12:00Z on 2017-05-28The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity -304 square meters per square second, 0 to 6 km bulk shear 54 knots.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
-48973 J/kg
Surface CAPE
30 J/kg
Mixed-layer LCL
1753 m above ground
0-6 km bulk shear
54 kt
0-1 km bulk shear
27 kt
0-1 km storm-relative helicity
-304 m²/s²
0-3 km storm-relative helicity
-56 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6
0-3 km lapse rate
5.4 K/km

Open this sounding in Storm Lab

The surface observations

Longview/Gregg Co. (GGG), 12 km from the path, in the two hours either side.

Time (UTC)Temp (°F)Dew point (°F)WindGust (kt)Pressure (mb)Weather
20:10 UTC120° 3 kt1013.2
20:15 UTC120° 5 kt1013.2
20:20 UTC120° 5 kt1013.2
20:25 UTC130° 3 kt1012.9
20:30 UTC180° 4 kt1012.9
20:35 UTC160° 4 kt1012.9
20:40 UTC160° 6 kt1012.5
20:45 UTC170° 6 kt1012.2
20:50 UTC150° 8 kt1012.2
20:53 UTC8574160° 8 kt1011.9
20:55 UTC150° 7 kt1011.9
21:00 UTC150° 6 kt1011.9
21:05 UTC170° 3 kt1011.9
21:10 UTC130° 4 kt1011.9
21:15 UTC0° 0 kt1011.9
21:20 UTC120° 3 kt1011.9
21:25 UTC130° 4 kt1011.5
21:30 UTC120° 4 kt1011.2
21:35 UTC130° 4 kt1011.2
21:40 UTC160° 4 kt1011.2
21:45 UTC8376170° 6 kt1010.8VCTS
21:50 UTC170° 5 kt1010.5
21:53 UTC8376180° 4 kt1010.5VCTS -RA
21:55 UTC190° 4 kt1010.5-RA
22:00 UTC250° 9 kt151010.8-RA
22:05 UTC 1013.2RA BR SQ
22:08 UTC7170320° 34 kt481013.2+TSRA BR SQ
22:10 UTC 1013.2+RA BR SQ
22:12 UTC6968320° 27 kt481012.5+TSRA BR
22:15 UTC6867330° 25 kt481012.2+TSRA BR
22:20 UTC 1011.5+RA BR
22:22 UTC6767360° 24 kt431011.2+TSRA BR
22:25 UTC 1010.5+RA BR
22:27 UTC666520° 18 kt401010.5+TSRA BR
22:30 UTC 1010.5+RA BR
22:35 UTC40° 15 kt1010.5+RA
22:40 UTC 1009.8-RA
22:42 UTC676560° 17 kt261010.2-TSRA
22:45 UTC60° 12 kt1011.2-RA
22:50 UTC90° 5 kt1012.9-RA
22:53 UTC6766240° 10 kt161013.9-TSRA
22:55 UTC 1014.6-RA
23:00 UTC270° 8 kt1014.9-RA
23:05 UTC260° 4 kt1014.2+RA
23:10 UTC180° 7 kt1013.9+RA BR
23:15 UTC140° 5 kt1012.5RA
23:20 UTC60° 7 kt1011.9-RA
23:25 UTC0° 0 kt1012.5RA
23:30 UTC340° 4 kt1012.5-RA
23:35 UTC310° 5 kt1013.2-RA
23:40 UTC260° 6 kt1013.5-RA
23:44 UTC220° 7 kt1012.9VCTS -RA
23:45 UTC220° 7 kt1012.9-RA
23:50 UTC240° 5 kt1012.5
23:53 UTC290° 3 kt1012.5
23:55 UTC330° 4 kt1012.9
00:00 UTC20° 4 kt1012.9
00:05 UTC10° 5 kt1012.9

From the Iowa Environmental Mesonet's archive of airport observations.

The radar

The Shreveport radar (KSHV), 70 km away, was scanning. The volume nearest the touchdown began at 22:07 UTC.

Open the radar archive at this moment, over the track

Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.

What was reported nearby

Local storm reports within 60 km of the path, in the three hours either side.

Time (UTC)ReportWhereCountyRemark
21:45 UTCTSTM WND DMGGladewaterGregg, TXSMALL LIMBS AND POWER LINES DOWN. WINDS ESTIMATED AT 60MPH.
21:53 UTCTORNADO6 Nw LongviewGregg, TXAN EF-1 TORNADO TOUCHED DOWN 4 MILES NORTHWEST OF LONGVIEW AND PROCEEDED SOUTHEAST THROUGH THE WEST SIDE OF LONGVIEW. IT CAUSED THE MOST VISIBLE DAMAGE WHEN IT COLLAPSED A STEEL DOME OWNED BY KOMATSU NEAR ESTES PARKWAY.
21:55 UTCHAIL 0.756 S AvingerMarion, TXREPORT OF HAIL ALONG LAKE O' THE PINES.
21:55 UTCHAIL 15 Nw UncertainMarion, TXREPORTS OF QUARTER SIZE HAIL BETWEEN SMITHLAND AND CADDO LAKE STATE PARK NEAR HWY 43.
22:07 UTCTORNADO2 W EastonGregg, TXA WEAK EF-1 TORNADO TOUCHED DOWN 2 MILES WEST OF EASTON WHERE IT BEGAN TO UPROOT TREES. IT MOVED THROUGH THE CITY OF EASTON WHERE IT UPROOTED SEVERAL TREES ON HOMES. THE TORNADO CONTINUED FOR ROUGHLY 3 MORE MILES EAST OF
22:10 UTCTSTM WND DMGLongviewGregg, TXWIDESPREAD WIND DAMAGE ACROSS THE CITY. SEVERAL TREES DOWN, WITH MANY ON HOMES AND VEHICLES.
22:15 UTCTSTM WND DMG3 Ese HallsvilleHarrison, TXSEVERAL TREES DOWN BETWEEN MILE MARKER 607 AND 608 IN INTERSTATE 20. WESTBOUND LANES WERE BLOCKED DUE TO SEVERAL TREES DOWN ACROSS THE ROAD.
22:20 UTCTSTM WND DMG3 Ene HallsvilleHarrison, TXSHERIFF REPORTS SEVERAL LARGE TREES ACROSS HWY 80 NEAR FIRE TOWER ROAD BLOCKING TRAFFIC.
22:20 UTCTSTM WND DMG4 Ese HallsvilleHarrison, TXSHERIFF REPORTS LARGE TREE DOWN ACROSS THE ROAD NEAR THE INTERSECTION OF FM ROAD 968 AND MUNTZ CUT OFF ROAD BLOCKING TRAFFIC.
22:25 UTCHAIL 1WaskomHarrison, TXPUBLIC REPORTS HAIL VIA KSLA FACEBOOK PAGE.
22:28 UTCTSTM WND DMGKilgoreGregg, TXTREES AND POWER LINES DOWN.
22:30 UTCTSTM WND DMG5 Nne BeckvillePanola, TXSEVERAL TREES DOWN NORTH OF BECKVILLE A FEW MILES SOUTH OF THE HARRISON COUNTY LINE.
22:35 UTCTSTM WND DMG9 S MarshallHarrison, TXLARGE TREES DOWN NEAR THE GILL COMMUNITY.
22:55 UTCTSTM WND DMGCarthagePanola, TXWIDESPREAD WIND DAMAGE AND NUMEROUS TREES DOWN ACROSS THE COUNTY.
23:24 UTCTSTM WND DMG3 Wsw CarthagePanola, TXTREES AND POWER LINES DOWN ALONG HWY 315.

From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.

This ground now

The live radar over the trackEvery 2017 tornado in TexasEvery tornado in Texas since 1950Warnings in force in Texas nowThe forecast where you are

The other tornadoes of May 28, 2017

4 more were confirmed in the United States that day.

DateTimeRatingWherePath (mi)Width (yd)DeathsInjuriesDamage
May 284:53 PM CDTEF1Gregg, TX10.3800$750,000
May 287:50 PM CDTEF1Winn Parish, LA1.1564
May 287:52 PM CDTEF1Winn Parish, LA0.1127
May 288:07 PM CDTEF1Winn Parish, LA0.1135

What this means

Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.

Sources

NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.